Skip to main content Accessibility help


  • Konstantin Tikhomirov (a1) (a2)


Let $n\geqslant C$ for a large universal constant $C>0$ and let $B$ be a convex body in $\mathbb{R}^{n}$ such that for any $(x_{1},x_{2},\ldots ,x_{n})\in B$ , any choice of signs $\unicode[STIX]{x1D700}_{1},\unicode[STIX]{x1D700}_{2},\ldots ,\unicode[STIX]{x1D700}_{n}\in \{-1,1\}$ and for any permutation $\unicode[STIX]{x1D70E}$ on $n$ elements, we have $(\unicode[STIX]{x1D700}_{1}x_{\unicode[STIX]{x1D70E}(1)},\unicode[STIX]{x1D700}_{2}x_{\unicode[STIX]{x1D70E}(2)},\ldots ,\unicode[STIX]{x1D700}_{n}x_{\unicode[STIX]{x1D70E}(n)})\in B$ . We show that if $B$ is not a cube, then $B$ can be illuminated by strictly less than $2^{n}$ sources of light. This confirms the Hadwiger–Gohberg–Markus illumination conjecture for unit balls of $1$ -symmetric norms in $\mathbb{R}^{n}$ for all sufficiently large $n$ .



Hide All
1. Bezdek, K., Classical Topics in Discrete Geometry (CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC), Springer (New York, 2010); MR 2664371.
2. Bezdek, K., Illuminating spindle convex bodies and minimizing the volume of spherical sets of constant width. Discrete Comput. Geom. 47(2) 2012, 275287; MR 2872538.
3. Bezdek, K. and Bisztriczky, T., A proof of Hadwiger’s covering conjecture for dual cyclic polytopes. Geom. Dedicata 68(1) 1997, 2941; MR 1485381.
4. Bezdek, K. and Khan, M. A., The geometry of homothetic covering and illumination. Preprint, 2016, arXiv:1602.06040.
5. Boltyanskiĭ, V. G., Solution of the illumination problem for belt-bodies. Mat. Zametki 58(4) 1995, 505511 (in Russian); English translation in Math. Notes 58(4) (1995), 1029–1032; MR 1378331.
6. Boltyanski, V., Martini, H. and Soltan, P. S., Excursions into Combinatorial Geometry (Universitext), Springer (Berlin, 1997); MR 1439963.
7. Hadwiger, H., Ungelöste Probleme. Elem. Math. 12(20) 1957, 121.
8. Hadwiger, H., Ungelöste Probleme. Elem. Math. 15(38) 1960, 130131.
9. Livshyts, G. and Tikhomirov, K., Randomized coverings of a convex body with its homothetic copies, and illumination. Preprint, 2016, arXiv:1606.08876.
10. Martini, H., Some results and problems around zonotopes. In Intuitive Geometry (Siófok, 1985) (Colloq. Math. Soc. János Bolyai 48 ), North-Holland (Amsterdam), 383418; MR 0910725.
11. Naszódi, M., A spiky ball. Mathematika 62(2) 2016, 630636; MR 3521345.
12. Rogers, C. A., A note on coverings. Mathematika 4 1957, 16; MR 0090824.
13. Schramm, O., Illuminating sets of constant width. Mathematika 35(2) 1988, 180189;MR 0986627.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

  • ISSN: 0025-5793
  • EISSN: 2041-7942
  • URL: /core/journals/mathematika
Please enter your name
Please enter a valid email address
Who would you like to send this to? *

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed